1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
A Little Poisoning Along the Road to ME/CFS
Looking at my symptoms, many of which are far less these days and some are gone, it would be easy to figure that I'd just been dealing with some heavy-duty menopausal issues.
Discuss the article on the Forums.

Magnesium supplement - more weakness and muscle pain?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Nana86, Jun 29, 2014.

  1. Nana86

    Nana86

    Messages:
    18
    Likes:
    3
    Hi everybody,

    I am on my doctors methylation protocol (almost the same as RichvK´s protocol) and my health steadily improved over the past months.

    Until March I used to take 800mg pure Magnesium (+ around 500-600mg Magnesium from food) and when my Magnesium status got checked at that time it was in the upper normal range (but not really high). Unfortunately I got a bit inattentive regarding my Magnesium intake (reduced supplemental Mg to around 100-300mg daily and around 300mg from food) and because I felt better than before in April/ May I didn´t eat so much, but did a lot of physical stuff (before I mostly had to stay in bed during the day).

    Ath the beginning of June I started to get a bit weaker again, I was partly dizzy, got cramps, tremors and blurred vision. In the middle of June I was so dizzy I couldn´t walk anymore or sit anywhere because I felt like beeing on a ship. Also sudden heart racing, shortness of breath and sweating occured. I had tingling sensations in my hand and feet. I almost felt like fainting. In addition to that I had a strong pain in my thyroid most of the time.

    A week ago I figured out I might be low in magnesium and went back from the low dosage to 700-800mg a day and I started eating like I was before. All of a sudden my cramps went away, the dizziness and the pain in my thyroid got a bit better and I got so tired I couldn´t walk anymore. This lasted for like 5 days or so.

    Two days ago the weakness got better, but now my body is hurting all over: I got muscle pain, kind of dizziness, slight to strong pain in my thyroid and even my joints are hurting strongly (I didn´t have that before).

    My question is: Do you think what I experienced was really due to a magnesium deficiency? And why I first got so weak after supplementing and now the weakness gets better but everything hurts?

    Unfortunately my doctor is on holiday...and I am kind of afraid about what´s going on. By the way, my thyroid got checked 2 months ago (free T3, free T4 and TSH) and everything concerning my thyroid is really good.

    I am happy about any comment :)

    Nana
     
  2. ahmo

    ahmo Senior Member

    Messages:
    1,426
    Likes:
    1,021
    Northcoast NSW, Australia
    Hi Nana. Are you also taking potassium? For me potassium symptoms tend to be more about the heart rate, dizziness, feeling faint. Mg and K+ act in some sort of balance.
     
  3. zzz

    zzz Senior Member

    Messages:
    270
    Likes:
    673
    Oregon
    Your initial symptoms were classic signs of magnesium deficiency. The fact that they went away when you took more magnesium would tend to confirm this link.

    As ahmo implied, magnesium and potassium need to be balanced. When they aren't, you can get the symptoms you now report. Taking a potassium supplement in addition to your magnesium supplement should help balance things out.
     

See more popular forum discussions.

Share This Page